Sulfasalazine side effects.

Lexi2015
Lexi2015 Member Posts: 9
edited 21. Dec 2020, 14:40 in Living with arthritis

My husband takes sulfasalazine for rheumatoid arthritis and it seems to work great for his pain but it is causing side effects. Can any body tell me is they have caused any problems for them, and what side effects they had and maybe tips on how they dealt with them. Thank you.

Comments

  • Brynmor
    Brynmor Administrator Posts: 1,203

    Hi @Lexi2015

    The side effects of sulfasalazine can be very unpleasant, including

    • feeling sick
    • diarrhoea
    • stomach pain
    • dizziness

    A lower dosage may help here. It's worth reading the detail on our web site regarding sulfasalazine and seeing your consulting doctor about a change in how much your husband takes:

    Best wishes

    Brynmor


  • Jensecy
    Jensecy Member Posts: 4

    I am on Sulfasalazine, the only one I have experienced is your pee can look orange but this is harmless. I have been on it for 5 years and found it to be ok.

  • Lexi2015
    Lexi2015 Member Posts: 9

    Has anyone had problems with fatigue and brain fog whilst on sulfasalazine?

  • frogmorton
    frogmorton Member Posts: 26,666

    Is that maybe under the 'dizzyness'? Brynmor mentioned @Lexi2015 ?

    How long has he been on it? Sometimes we get used to the side effects given enough time....?

    Love

    Toni xxx
  • Lexi2015
    Lexi2015 Member Posts: 9

    He has been on it for a couple years. Phoned doctors yesterday and she is sending him to a neurologist as it seems its more than just arthritis and side effects of medication. Thank you all for taking the time to reply.